Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 377, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 30, 2017, 8:09 PM CDT for McIntosh County, Pittsburg County, Oklahoma. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2017, 8:09 PM CDT (01:09 UTC)
- Expired
- Jun 30, 2017, 9:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties McIntosh County, OK, Pittsburg County, OK
The radar
The Norman radar (KTLX), 123 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 8:40 PM CDT | TSTM WND DMG | Mcalester, OK | LARGE TREE BLOWN DOWN ONTO TRAVEL TRAILER AT THE VALLEY INN RV PARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 3:42 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.2 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1697 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1703 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
031
WUUS54 KTSA 010109
SVRTSA
OKC091-121-010200-
/O.NEW.KTSA.SV.W.0377.170701T0109Z-170701T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
809 PM CDT FRI JUN 30 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern McIntosh County in southeastern Oklahoma...
Western Pittsburg County in southeastern Oklahoma...
* Until 900 PM CDT
* At 809 PM CDT, severe thunderstorms were located along a line
extending from 6 miles south of Dustin to 3 miles southeast of
Calvin, moving east at 25 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations in or near the path include...
Mcalester... Krebs...
Kiowa... Savanna...
Crowder... Canadian...
Indianola... Hanna...
Ashland... Haywood...
Arrowhead State Park... Scipio...
Arpelar...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.
&&
LAT...LON 3505 9609 3506 9607 3509 9606 3512 9603
3512 9601 3515 9601 3515 9598 3520 9598
3521 9577 3520 9555 3468 9588 3468 9609
TIME...MOT...LOC 0109Z 286DEG 23KT 3518 9601 3494 9620
HAIL...1.00IN
WIND...70MPH
$$1 follow-up statement
639
WWUS54 KTSA 010154
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
854 PM CDT FRI JUN 30 2017
OKC091-121-010203-
/O.EXP.KTSA.SV.W.0377.000000T0000Z-170701T0200Z/
McIntosh OK-Pittsburg OK-
854 PM CDT FRI JUN 30 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MCINTOSH AND
WESTERN PITTSBURG COUNTIES WILL EXPIRE AT 900 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
southeastern Oklahoma.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tulsa.
Remember, a Severe Thunderstorm Warning still remains in effect for
southern Pittsburg county until 930 PM.
LAT...LON 3505 9609 3506 9607 3509 9606 3512 9603
3512 9601 3515 9601 3515 9598 3520 9598
3521 9577 3520 9555 3468 9588 3468 9609
TIME...MOT...LOC 0153Z 286DEG 23KT 3510 9569 3486 9588
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:46 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 30, 6:46 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 646 PM CDT Fri Jun 30 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Storms continue to form along an old outflow boundary from northwest Arkansas through eastern and central Oklahoma. This initial round of storms will likely miss most of the TAF sites for the first part of the evening. Storm potential increases by mid evening into the early morning hours with highest chances south of Interstate 40, with multiple rounds of storms possible at KFSM/KMLC. There will again be a lull in activity on Saturday morning and afternoon. && .PREV DISCUSSION... /Issued 302 PM CDT Fri Jun 30 2017/ DISCUSSION... Main forecast concern this afternoon is the expected thunderstorm development, its evolution, and severe potential later this afternoon and evening. Ongoing thunderstorm activity early this afternoon in west central Arkansas continues to move toward the east into a region of lower instability and should pose only a marginal severe potential, at best, for the next hour or so. As far as late afternoon/evening development, both the synoptic cold front to the north and the outflow boundary farther south are potential foci. The atmosphere south of the outflow boundary exhibits considerably more overall instability, but mesoanalysis data indicate the axis of greatest destabilization over the past few hours extends roughly along I-44, between the two boundaries. Current thinking is that the outflow boundary will be the most likely location for initiation, a scenario that is reinforced by recent data from both the operational and the experimental HRRR. As such, the current plan is for this forecast to carry higher POPs in the vicinity of I-40 and south. However, given the aforementioned mesoanalysis data, will hedge POPs toward the higher side of guidance across northern portions of the forecast area. Large hail, damaging wind gusts, and localized heavy rain/flooding will be the severe weather threats, with the tornado threat looking to be very low. The overnight activity could linger into tomorrow afternoon, with additional thunderstorms possible across southeast Oklahoma and into west central Arkansas tomorrow afternoon. Better thunderstorm chances will return tomorrow night and into Sunday as another disturbance moves through the area. An upper level ridge will build into the region early next week, which will lead to a period of above normal temperatures. The ridge axis will be just far enough west that northwest flow aloft will remain near enough for low thunderstorm chances to continue through much of next week. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 88 70 89 / 50 20 30 40 FSM 72 87 72 91 / 80 30 30 40 MLC 70 86 72 91 / 80 40 40 30 BVO 63 87 66 88 / 30 10 20 40 FYV 65 85 67 85 / 70 20 30 40 BYV 65 84 66 85 / 70 20 20 40 MKO 70 85 71 88 / 80 30 30 40 MIO 65 86 66 87 / 40 10 20 40 F10 70 84 70 90 / 80 30 40 40 HHW 73 87 72 91 / 70 50 40 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...18 AVIATION...06 CORFIDI
Hazardous weather outlook, Jun 30, 4:45 PM CDT, 3 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 445 PM CDT Fri Jun 30 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 445 PM CDT Fri Jun 30 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Primarily after 6 PM. HEAVY RAIN. RISK...Elevated. AREA...Along and southeast of Interstate 44. ONSET...This evening. DISCUSSION... Thunderstorms across southwest Oklahoma late this afternoon will continue to expand in coverage as they track east. Additional thunderstorms are expected to develop across parts of eastern Oklahoma and northwest Arkansas...mainly along and south of Interstate 40. This activity will eventually develop into a complex of storms and track across a large portion of southeast Oklahoma and west central Arkansas during the evening hours. Damaging winds and localized large hail appear to be primary risks through late evening. Additionally locally heavy rainfall is possible. Areas that received heavy rainfall from the overnight storms may also experience localized flooding with any additional heavy rains. The severe weather potential will decease during the late night hours. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Thunderstorm Potential...Heavy Rain Potential. SUNDAY through THURSDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorm may be ongoing early Saturday primarily south of Interstate 40 with dry conditions then prevailing from late morning through late afternoon. Thunderstorm chances will then return late Saturday afternoon and continue into Sunday though widespread coverage is not likely. An unsettled pattern will remain in place through much of next week with daily thunderstorm chances across much of the area. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Jun 30, 7:43 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
743 PM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 2 N WARNER 35.52N 95.31W
06/30/2017 MUSKOGEE OK LAW ENFORCEMENT
WARNER PD REPORTS TREES UPROOTED, NUMEROUS BRANCHES DOWN.
&&
SJCLocal storm report, Jun 30, 7:48 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
748 PM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM HAIL SALLISAW 35.46N 94.79W
06/30/2017 E1.00 INCH SEQUOYAH OK TRAINED SPOTTER
OBSERVED NEAR I-40 AND HWY 59.
&&
JDSLocal storm report, Jun 30, 7:50 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
750 PM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM HAIL 3 SE LAKE EUFAULA STATE 35.37N 95.57W
06/30/2017 E0.75 INCH MCINTOSH OK PUBLIC
&&
JDSLocal storm report, Jun 30, 7:51 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
751 PM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HAIL 4 E SALLISAW 35.46N 94.72W
06/30/2017 E0.88 INCH SEQUOYAH OK EMERGENCY MNGR
DEPUTY REPORTING NICKEL HAIL EAST OF SALLISAW ON HWY 64.
&&
JDSLocal storm report, Jun 30, 7:57 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
757 PM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 5 SE EUFAULA 35.24N 95.52W
06/30/2017 E1.00 INCH PITTSBURG OK EMERGENCY MNGR
DIME TO QUARTER HAIL NEAR LONGTOWN.
&&
JDSLocal storm report, Jun 30, 8:00 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
800 PM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 3 SE EUFAULA 35.26N 95.54W
06/30/2017 E1.00 INCH MCINTOSH OK EMERGENCY MNGR
DIME TO QUARTER HAIL WEST OF LONGTOWN. CORRECTED FOR
LOCATION.
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:03 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Muskogee, Sequoyah | 42 min |
| Jun 30, 7:05 PM CDT | Areal Flood Advisory | TSA | McIntosh, Muskogee, Okmulgee | 3 hr |
| Jun 30, 7:12 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Sequoyah | 48 min |
| Jun 30, 7:39 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 51 min |
| Jun 30, 7:42 PM CDT | Areal Flood Advisory | TSA | Haskell, Muskogee, Sequoyah | 3 hr |
| Jun 30, 7:55 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 50 min |
| Jun 30, 8:23 PM CDT | Areal Flood Advisory | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 3 hr |
| Jun 30, 8:25 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Muskogee, Pittsburg | 50 min |
| Jun 30, 8:37 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha | 53 min |
| Jun 30, 9:23 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 52 min |
| Jun 30, 11:05 PM CDT | Special Weather Statement | TSA | Choctaw | 25 min |
| Jun 30, 11:32 PM CDT | Special Weather Statement | TSA | Choctaw | 28 min |
| Jun 30, 11:38 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 52 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.